Alert archive / Louisiana / Special Marine Warnings in 2002

Special Marine Warning 21, NWS New Orleans, LA

March 26, 2002

NWS New Orleans, LA issued this special marine warning at Mar 26, 2002, 9:17 AM CST. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2002, 9:17 AM CST (15:17 UTC)
Expired
Mar 26, 2002, 9:45 AM CST
In force
28 min
Issued by
NWS New Orleans, LA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Mar 26, 8:15 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 26, 8:15 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
815 AM CST TUE MAR 26 2002

UPDATED ZONES AROUND 725 AM TO REMOVE DENSE FOG ADVISORY FOR THE
LAKES AND COASTAL MISSISSIPPI ZONES. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN TANGIPAHOA EXTENDING SOUTH
ALONG THE WESTERN SHORE OF LAKE MAUREPAS INTO NORTHERN LAFOURCHE
PARISH AT 805 AM. A LOOK AT TEMPERATURES SHOWS COOLER TEMPERATURES
IN THE 47 TO 49 DEGREE HAVE NOW WORKED INTO CENTRAL LOUISIANA. WILL
ISSUE UPDATE TO ZONES AROUND MIDDAY AS THIS AREA OF SHOWERS AND
THUNDERSTORMS TRACKS EAST TAKING INTO CONSIDERATION THE DISTANCE
THIS UPPER 40 DEGREE AIR LAGS THIS LAST AREA OF SHOWERS.

.NEW...NONE.
LA...NONE.
MS...NONE.

13

In the hours before

Special weather statement, Mar 26, 4:46 AM CST, 4 hours 31 minutes before
LAZ034>037-046>049-MSZ068>071-261100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 AM CST TUE MAR 26 2002

SEVERE THUNDERSTORM WATCH NUMBER 42 HAS BEEN CANCELLED FOR THE
SOUTHWESTERN COUNTIES OF MISSISSIPPI AND FOR THE FOLLOWING PARISHES
IN EAST CENTRAL LOUISIANA...POINTE COUPEE...WEST FELICIANA...EAST
FELICIANA...ST HELENA...WEST AND EAST BATON ROUGE...AND IBERVILLE.

THE WATCH REMAINS IN EFFECT FOR ASCENSION...ASSUMPTION...
LIVINGSTON...ST JAMES AND TANGIPAHOA PARISHES UNTIL 5 AM CST.

NATIONAL WEATHER SERVICE DOPPLER RADAR AT SLIDELL INDICATED THE
SQUALL LINE CONTAINING SEVERE STORMS EARLIER HAS MOVED EASTWARD TO
LIVINGSTON TO ASSUMPTION PARISHES.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Mar 26, 5:50 AM CST, 3 hours 27 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CST TUE MAR 26 2002

.SYNOPSIS...
A BROAD AREA OF SHOWERS AND THUNDERSTORMS EXTENDING ALONG A COLD
FRONT STRETCHING FROM CENTRAL MISSISSIPPI SOUTHWEST TO ATCHAFALAYA
BAY WILL CONTINUE TO MOVE EAST THROUGH THE LOWR MISSISSIPPI VALLEY
THIS MORNING.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SPREAD EAST OVER THE REGION EARLY HIS MORNING ENDING FROM THE WEST
BY LATE MORNING. GUSTY WINDS TO 35 MPH...SMALL HAIL AND LOCALLY
HEAVY RAINS WILL ACCOMPANY THE SQUALL LINE. SCATTERED SHOWERS WILL
LINGER BEHIND THE FRONT FOR AN HOUR OR TWO. RAINFALL AMOUNTS WILL
MOSTLY BE ONE TO TWO INCHES IN A FEW LOCATIONS. DANGEROUS LIGHTNING
WILL ALSO BE ASSOCIATED WITH THE MORE INTENSE STORMS.

.ACTIONS...ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL WILL
NOT BE REQUIRED THIS MORNING. YOU CAN ACCESS FURTHER UPDATES ON THIS
WEATHER SITUATION BY VISITING OUR LOCAL WEB SITE OR BY MONITORING
NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 5:15 AM CSTSpecial Marine WarningLIX90 min
Mar 26, 5:40 AM CSTSpecial Marine WarningLIX50 min
Mar 26, 7:25 AM CSTSpecial Marine WarningLIX95 min
Mar 26, 10:30 AM CSTSpecial Marine WarningLIX2 hr
Mar 26, 1:04 AM CSTSevere Thunderstorm WarningLIXAmite41 min
Mar 26, 1:50 AM CSTTornado WarningLIXAmite, Pike25 min
Mar 26, 2:14 AM CSTSevere Thunderstorm WarningLIXPike31 min
Mar 26, 3:23 AM CSTSevere Thunderstorm WarningLIXWalthall22 min

Nearby

Special Marine Warnings in Louisiana, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.